Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 3, 2017, 1:30 PM MDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 1:30 PM MDT (19:30 UTC)
- Expired
- Aug 3, 2017, 2:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
The radar
The Pueblo radar (KPUX), 155 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS85 KPUB 031930 SPSPUB Special Weather Statement National Weather Service Pueblo CO 130 PM MDT THU AUG 3 2017 COZ074-075-088-032015- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 130 PM MDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 215 PM MDT... At 129 PM MDT, Doppler radar was tracking a strong thunderstorm near Cuchara Pass, or 25 miles west of Trinidad, moving southeast at 25 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cokedale, Segundo, Raton Pass, Boncarbo, Stonewall and Weston. LAT...LON 3728 10510 3739 10486 3699 10446 3699 10492 TIME...MOT...LOC 1929Z 324DEG 21KT 3727 10496 $$ ep
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:33 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 3, 11:33 AM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Thu Aug 3 2017 .SHORT TERM...(Today and tonight) Issued at 350 AM MDT Thu Aug 3 2017 An upper level disturbance has been causing showers/tstms acrs northern CO that are now spreading southeastward into northern portions of southeast CO. Also, a front over northeast CO will continue moving southward this morning into southeast CO. The latest HRRR shows scattered pcpn spreading southward this morning thru portions of the southeast plains. Another upper level disturbance will move into northwest CO later this morning and then move southeastward over the state thru the day, helping to kick off more showers and tstms. It is expected that scattered to widespread pcpn will develop over the mtns and high valleys and along the I-25 corridor this afternoon. More stable conditions are expected this afternoon over the far southeast plains, so pcpn chances are expected to be limited. Temps will be cooler today, with highs in the upper 60s to mid 70s over the southeast plains and high valleys. The upper level disturbance is expected to move out of the area by the late evening hours, with pcpn chances decreasing. The NAM shows most if not all pcpn ending by around 06Z. The GFS and ESRL HRRR hold onto some isold pcpn chances a little longer. .LONG TERM...(Friday through Wednesday) Issued at 350 AM MDT Thu Aug 3 2017 Generally weak west to northwest flow aloft continues to be advertised across the region through the weekend and into early next week, with upper level ridging persisting south and west of the Rockies, as a broad upper trough digs across the Northern Tier through the Upper Midwest and Central CONUS. Several embedded waves progged to dig across the area through the extended period, sending fronts across Eastern Colorado through the period, with moisture pooling along and behind the systems, leading to increased chances of showers and storms across southeastern Colorado, while there will be enough moisture to support daily chances of storms for areas over and near the higher terrain. On Friday, models have cut back chances of storms spreading east across the plains through the afternoon and evening, though storms that can develop across the lower eastern slopes and immediate adjacent plains would have enough shear, with low level upslope, to support a few strong to severe storms. Saturday could be a down day across the plains, though all models continue to suggest increased storm coverage and intensity across the area Sunday afternoon and evening, behind a passing wave and its associated front. Cool upslope across Eastern Plains could limit the eastern extent of convection on Monday, with another shortwave trough and its associated cold front, working its way across Eastern Colorado Tuesday and Wednesday, leading to another increase in storm coverage. Temperatures through the period look to be generally at or below late summer levels. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1122 AM MDT Thu Aug 3 2017 Scattered -shra/-tsra will impact all taf sites this afternoon and evening, with brief periods of MVFR cigs/vis under any heavier convection. Precip ends late this evening, then MVFR or brief IFR cigs/vis in stratus/fog become possible at KCOS and KPUB after 10z as low level winds SE winds continue. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...PETERSEN
Hazardous weather outlook, Aug 3, 11:38 AM MDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Thu Aug 3 2017 COZ058>089-093>099-041745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Thu Aug 3 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected today from the I-25 corridor and westward, with isolated storms over the southeast plains. The main storm threats will be locally heavy rain, lightning, small hail and wind gusts up to 45 mph. One or two storms across the southern I-25 corridor and along New Mexico border could become severe, with hail the size of quarters and wind gusts around 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered thunderstorms will be possible each day, with the best chances being over and near the higher terrain. The main storm threats will be locally heavy rain, lightning and wind gusts up to 50 mph. Flash flooding will be possible, especially on burn scars and in urban areas. A few of the stronger storms may also produce hail up to the size of quarters. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across all southeast and south central Colorado. 10/23
In the hours before
Special weather statement, Aug 3, 1:30 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 130 PM MDT THU AUG 3 2017 COZ074-075-088-032015- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 130 PM MDT THU AUG 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 215 PM MDT... At 129 PM MDT, Doppler radar was tracking a strong thunderstorm near Cuchara Pass, or 25 miles west of Trinidad, moving southeast at 25 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cokedale, Segundo, Raton Pass, Boncarbo, Stonewall and Weston. LAT...LON 3728 10510 3739 10486 3699 10446 3699 10492 TIME...MOT...LOC 1929Z 324DEG 21KT 3727 10496 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:06 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 39 min |
| Aug 2, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 29 min |
| Aug 2, 8:34 PM MDT | Special Weather Statement | PUB | Kiowa | 71 min |
| Aug 2, 10:39 PM MDT | Special Weather Statement | PUB | El Paso | 66 min |
| Aug 3, 5:13 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 3 hr |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.